Alert archive / Kansas / Wind Advisories in 2023
Wind Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 13, 2023, 2:25 AM CST for 7 counties in Kansas. It took effect at Feb 14, 2023, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 2:25 AM CST (08:25 UTC)
- In effect from
- Feb 14, 2023, 9:00 AM CST
- Expired
- Feb 14, 2023, 5:54 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762 WWUS73 KICT 130825 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 225 AM CST Mon Feb 13 2023 KSZ072-094>096-098>100-132230- /O.NEW.KICT.WI.Y.0004.230214T1500Z-230215T0000Z/ Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 225 AM CST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Allen, Elk, Wilson, Neosho, Chautauqua, Montgomery and Labette Counties. * WHEN...From 9 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
932 WWUS73 KICT 132104 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 304 PM CST Mon Feb 13 2023 KSZ072-094>096-098>100-141115- /O.CON.KICT.WI.Y.0004.230214T1500Z-230215T0000Z/ Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 304 PM CST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Allen, Elk, Wilson, Neosho, Chautauqua, Montgomery and Labette Counties. * WHEN...From 9 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
240 WWUS73 KICT 140826 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 226 AM CST Tue Feb 14 2023 KSZ072-094>096-098>100-142230- /O.CON.KICT.WI.Y.0004.230214T1500Z-230215T0000Z/ Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 226 AM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Allen, Elk, Wilson, Neosho, Chautauqua, Montgomery and Labette Counties. * WHEN...From 9 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
943 WWUS73 KICT 142021 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 221 PM CST Tue Feb 14 2023 KSZ072-094>096-098>100-150000- /O.CON.KICT.WI.Y.0004.000000T0000Z-230215T0000Z/ Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 221 PM CST Tue Feb 14 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Allen, Elk, Wilson, Neosho, Chautauqua, Montgomery and Labette Counties. * WHEN...through 6 PM CST Today. * IMPACTS...Gusty winds could blow around unsecured light weight objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
674 WWUS73 KICT 142354 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 554 PM CST Tue Feb 14 2023 KSZ072-094>096-098>100-150100- /O.CAN.KICT.WI.Y.0004.000000T0000Z-230215T0000Z/ Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 554 PM CST Tue Feb 14 2023 ...WIND ADVISORY IS CANCELLED... While breezy conditions are still likely, winds should remain below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 13, 12:03 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Feb 13, 12:03 AM CST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1203 AM CST Mon Feb 13 2023 .SHORT TERM...(This evening through Tuesday night) Issued at 156 PM CST Sun Feb 12 2023 Water vapor imagery currently shows one closed upper low over the Southeastern CONUS with another one approaching Baja. Meanwhile, a much weaker upper impulse is sliding across Western KS. At the surface, a trough extends from eastern Nebraska down into Western OK with a surface high through the Lower and Mid Mississippi Valley. Another unseasonably warm Feb day will be on tap for Mon as upper ridging overspreads the Plains ahead of our next low pressure system. By Mon afternoon, upper low will be over Sonora/Desert Southwest and will take on a negative tilt as it moves out across the Southern High Plains Mon night. Strong mid level theta-e advection and moisture transport will result in a large area of showers and isolated storms racing across OK/KS Mon night into Tue morning. Some of the showers and storms may linger over southeast KS into the late morning hours. Still looking like precip will remain all liquid, even on the back side of this storm system as it lifts off to the northeast. .LONG TERM...(Wednesday through Sunday) Issued at 156 PM CST Sun Feb 12 2023 By Wed morning, a more robust shortwave will be digging across the Four Corners region and will start to move out into the High Plains by Wed afternoon. Unlike the last couple of systems to affect the region, this one is less compact and transitions more toward a positively oriented trough as it progresses east. It is still looking like this trough will bring impactful winter weather to much of western and central KS for the Wed through Thu time frame. Model trends have been to slightly weaken this wave and shear it out a bit more, which has lead to a very slight southward shift to the higher snow totals. For our forecast area, it looks like the Wed night through Thu morning time frame would be when it would impact us the most and it still looks like areas along and north of Highway 50 would have the better chance for higher impacts. North winds will also be quite strong with this system with gusts 30 to 35 mph likely with the snow. Still a ways out for any headlines so will continue to message areas most likely to see winter impacts and will start to talk about amounts in the next couple of days. Below zero wind chills will also be likely Thu morning across at least central KS and could even see this pushed further south with later forecasts. By Thu night, sharp upper trough will be swinging east with upper ridging over the Rockies and moving into the Plains. The cold conditions Thu into Fri will be fairly short-lived as we get back into a warming pattern for the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1136 PM CST Sun Feb 12 2023 VFR conditions are expected through the 24 hr TAF period. The main aviation concern for the TAF period will be a wind direction change from the north to the south as return flow returns tomorrow morning. Wind speeds tonight will be in a 5 to 10 kt range and the winds will start to pick up behind the return flow with speeds at 10 to 15 kts with gusts 20 to 30 kts tomorrow. Another concern for the TAF period is sites KCNU, KRSL, KSLN, and KGBD could see low level wind shear after 04z and a layer of increasing mid to high level clouds will approach the region after 00z from the southwest. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 29 63 44 60 / 0 0 90 70 Hutchinson 27 62 43 57 / 0 0 90 70 Newton 27 62 43 57 / 0 0 80 80 ElDorado 28 63 44 58 / 0 0 80 80 Winfield-KWLD 28 63 45 62 / 0 0 90 70 Russell 23 64 41 54 / 0 0 80 80 Great Bend 23 64 40 54 / 0 0 80 60 Salina 27 63 44 57 / 0 0 80 90 McPherson 26 62 43 57 / 0 0 80 80 Coffeyville 31 62 46 62 / 0 0 60 90 Chanute 30 62 45 59 / 0 0 50 100 Iola 30 61 44 58 / 0 0 50 100 Parsons-KPPF 31 62 46 61 / 0 0 50 90 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...LH
Hazardous weather outlook, Feb 12, 3:12 PM CST, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 312 PM CST Sun Feb 12 2023 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 312 PM CST Sun Feb 12 2023 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms are possible late Monday night into Tuesday across the area. Strong or severe storms are not expected. A winter storm will impact the area for the Wednesday through Thursday time frame. This system will bring the potential for snow and blowing snow to much of central Kansas late Wednesday into Thursday. Be sure to monitor later forecasts, especially if you have travel plans Wednesday night into Thursday. Gusty southwest winds will result in a very high grassland fire danger across the Flint Hills on Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:03 PM CST | Winter Storm Watch | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.